





## **Workshop Agenda: Promoting Synergy in the Innovative Use of Environmental Data** December 02-04, 2015 Department of Interior South Bldg, 1951 Constitution Avenue NW, Washington DC

Near Final AGENDA

Wed.	December 2nd	Sessions
8:30 AM	Conference welcome and review of objectives (Gerald Guala and Healy Hamilton)	Opening Plenary
8:45	Welcome: (Bruce Rodan, OSTP)	
9:00	Overview of National BioGeoInformatics - Where are we now? (Guala/Hamilton)	
9:15	Plenary: Monitoring in federal resource management agencies: current efforts and immediate needs	Federal Agencies Plenary
9:15	USFS: FIA Forest Inventory & Analysis (Greg Reams, National Leader Forest Inventory and Analysis, USFS)	
9:30	NRCS: Ecological Site Descriptions and Natural Resources Inventory (Joel Brown, Leader, National Ecological Site Team, NRCS)	
9:45	LANDFIRE (Jim Smith, TNC LANDFIRE lead)	
10:00	NPS: Inventory & Monitoring (Joe DeVivo, Deputy Chief for Science, NPS Inventory & Monitoring Division, NPS)	
10:15	FWS: Inventory & Monitoring (Todd Sutherland)	
10:30	Federal agencies plenary clicker questionnaire and discussion	Interactive plenary discussion
10:45	30 min break	BREAK
11:15	Plenary: <i>EcoINFORMA initiatives - Current assets and future directions</i>	EcoINFORMA plenary
11:15	EcoINFORMA Overview (Elizabeth Martin, Derek Masaki, & Stinger Guala, USGS)	
11:30	Biodiversity Resource Hub: Biodiversity Information Serving Our Nation (Elizabeth Sellers & Stinger Guala, USGS)	
11:45	Ecosystem Services Resource Hub: EnviroAtlas (Annie Neale, EPA)	
12:00	Land Cover Hub: Multi-Resolution Land Characteristics Consortium (Jonathan Smith, Land Change Science Program Coordinator, USGS)	
12:15	Proposed EcoINFORMA Hub: Ag Data Commons (Cynthia Parr, Technical Information Specialist, USDA)	
12:30	EcoINFORMA initiatives plenary clicker questionnaire and discussion	Interactive plenary discussion
12:45	LUNCH on own – one hour, 15 mins	LUNCH
2:00 PM	Map and App Mashup: Student Contest Winners Speed Presentations	Map Mashup

2:30	Plenary: Citizen Science contributions to biodiversity informatics	Citizen Science Plenary
	needs	
2:30	eBird (Steve Kelling, Information Science Director, Cornell Lab	
	of Ornithology)	
2:45	The National Phenology Network (Jake Weltzin, Executive	
	Director, National Phenology Network)	
3:00	iNaturalist (Scott Loarie, co-Director, iNaturalist	
3:15	Citizen Science plenary clicker questionnaire and discussion	Interactive plenary
		discussion
3:30	BREAK – 30 mins	BREAK
4:00	Plenary: Biospatial data efforts in the NGO community	NGO Plenary
4:00	The Wilderness Society	
	"Mapping wildland values and climate vulnerability to support	
	conservation strategy across the US"	
	(Greg Aplet, Senior Science Director, and Travis Belote,	
	Ecologist)	
4:15	Defenders of Wildlife (Jacob Malcolm, Endangered Species	
	Science and Policy Analyst)	
4:30	Biodiversity and Ecosystem Spatial Data of NatureServe and the	
	Natural Heritage Network (Healy Hamilton, Chief Scientist)	
4:45	Audubon Enterprise GIS: Bridging Gaps & Increasing	
	Conservation Impact (Doreen Whitley, Geospatial Information	
	Officer)	
5:00	Biospatial data efforts in the NGO community – plenary clicker	Interactive plenary
	questionnaire and discussion	discussion
	Formation of Breakout groups	
5:30	Adjourn for the day	ADJOURN

Thu.	December 3rd	Sessions
8:30	Day 1 summary, logistics, Day 2 objectives	
8:45	Plenary: Bio-and Geospatial data efforts in the Academic sector	Academia Plenary
8:45	University of Florida - iDigBio: Enabling access to and reuse of	
	millions of specimen and media records (Alex Thompson, IT	
	Infrastructure Lead)	
9:00	University of Florida/Yale University - Map of Life (Rob	
	Guralnick, Curator of Biodiversity Informatics)	
9:15	Utah State University - Western Center for Monitoring and	
	Assessment of Freshwater Ecosystems (Chuck Hawkins,	
	Director)	
9:30	UC Berkeley Initiative in Global Change Biology (Michelle Koo,	
	Staff Curator of Biodiversity Informatics and GIS)	
9:45	College of William and Mary - Data Integration and	
	Decisionmaking: Using GIS for Climate Screening with US Army	
	Corps of Engineers (Dan Runfola, Senior Geospatial Scientist)	
10:00	Bio-and Geospatial data efforts in the Academic sector: Plenary	Interactive plenary
	clicker questionnaire and discussion	discussion
10:15	BREAK – 30 mins	BREAK
10:45	Map and App Mashup – speed presentations	Map Mashup
11:15	Plenary: Private sector data integration initiatives	Private Sector Plenary
11:15	Microsoft (Kristin Tolle, Director, Data Science Initiative)	

11:30	The Earth Knowledge Platform (Frank D'Agnese, CTO, Earth	
11100	Knowledge Network)	
11:45	Esri (Lori Pelech, Conservation Nonprofits Manager)	
12:00	Private sector plenary clicker questionnaire and discussion	Interactive plenary
		discussion
12:15	LUNCH on own 1 hr 15 mins	LUNCH
1:30	Plenary - Data visualization and dissemination	Data Visualization Plenary
1:30	Vizzuality (Craig Mills, CEO)	
1:45	Blue Raster (Mike Lippman, Cofounder and Principal)	
2:00	DataBasin (Tosha Comendant, Senior Scientist, Conservation Biology Institute)	
2:15	NOAA Climate Resilience Toolkit (Ned Gardiner, Producer)	
2:30	Data visualization and communication plenary clicker	Interactive plenary
	questionnaire and discussion	discussion
2:45 PM	Map & App Mash Up - Speed presentations	Mashup
3:15	BREAK – 15 minutes	BREAK
3:30	Plenary Instructions – breakout group session	Breakout Sessions
5:15	Plenary – Day 2 wrap up, Day 3 prep	Interactive plenary
		discussion
5:30	Adjourn for the day	ADJOURN
Fri.	December 4th	Sessions
9:00 AM	Plenary presentation(s) - TBD	Plenary
9:30	Breakout session reports/discussion	Interactive Plenary
		Reports
10:30	BREAK 15 minutes	BREAK
10:45	Breakout session reports/discussion	Interactive Plenary
		Reports
12:00	Workshop overall summary, final clicker questionnaire	Workshop Summary
12:30PM	Adjourn	ADJOURN